MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012451-08
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.In this case, the device was prepped prior to use and inflated twice prior to the balloon rupture without issues or leak noted.The investigation determined the reported difficulty to advance and balloon rupture appear to be related to operational circumstances of the procedure.Based on the reported information, during advancement, the balloon catheter encountered resistance with an unspecified stent, likely causing damage to the outer surface of the balloon ultimately resulting in the reported balloon rupture during the third inflation at 12 atmospheres.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion with moderate calcification, heavy tortuosity, and 90% stenosis in the mid-right coronary artery.A 3.5 x 8 mm nc trek balloon dilatation catheter (bdc) was advanced to perform post-dilatation; however, resistance was met inside an unspecified stent during advancement and the balloon ruptured on the third inflation at 12 atmospheres.The bdc was removed from the patient¿s anatomy and there were no issues confirmed by ivus.The procedure ended at this point.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10603332
Report Number2024168-2020-08111
Device Sequence Number19788049
Product Code LOX
UDI-Device Identifier08717648151965
UDI-Public08717648151965
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number1012451-08
Device Catalogue Number1012451-08
Device Lot Number90907G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2020
Initial Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1